Alert archive / South Carolina / Red Flag Warnings in 2026
Red Flag Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this red flag warning at Mar 27, 2026, 2:34 PM EDT for 8 counties in South Carolina. It took effect at Mar 28, 2026, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 2:34 PM EDT (18:34 UTC)
- In effect from
- Mar 28, 2026, 8:00 AM EDT
- Expired
- Mar 28, 2026, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
Counties Darlington County, SC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 100 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS82 KILM 271834 RFWILM URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington NC 234 PM EDT Fri Mar 27 2026 SCZ017-023-024-032-033-039-054>056-058-059-280700- /O.UPG.KILM.FW.A.0001.260328T1200Z-260329T0300Z/ /O.NEW.KILM.FW.W.0001.260328T1200Z-260329T0000Z/ Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 234 PM EDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY FOR NORTHEAST SOUTH CAROLINA... The National Weather Service in Wilmington has issued a Red Flag Warning which is in effect from 8 AM to 8 PM EDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In South Carolina, Marlboro, Darlington, Dillon, Florence, Marion, Williamsburg, Coastal Horry, Inland Georgetown, Coastal Georgetown, Central Horry and Northern Horry. * TIMING...From 8 AM to 8 PM EDT Saturday. * WINDS...Northeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 23 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
2 follow-up statements
490 WWUS82 KILM 280643 RFWILM URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington NC 243 AM EDT Sat Mar 28 2026 SCZ017-023-024-032-033-039-054>056-058-059-290000- /O.CON.KILM.FW.W.0001.260328T1200Z-260329T0000Z/ Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 243 AM EDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST SOUTH CAROLINA... * AFFECTED AREA...In South Carolina, Marlboro, Darlington, Dillon, Florence, Marion, Williamsburg, Coastal Horry, Inland Georgetown, Coastal Georgetown, Central Horry and Northern Horry. * TIMING...From 8 AM this morning to 8 PM EDT this evening. * WINDS...North 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as around 20 to 25 percent. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds and low relative humidity will create explosive fire growth potential. && $$
702 WWUS82 KILM 282356 RFWILM URGENT - FIRE WEATHER MESSAGE National Weather Service Wilmington NC 756 PM EDT Sat Mar 28 2026 ...RED FLAG WARNING FOR NORTHEAST SOUTH CAROLINA WILL EXPIRE AT 8 PM EDT THIS EVENING... SCZ017-023-024-032-033-039-054>056-058-059-290100- /O.EXP.KILM.FW.W.0001.000000T0000Z-260329T0000Z/ Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- Coastal Horry-Inland Georgetown-Coastal Georgetown-Central Horry- Northern Horry- 756 PM EDT Sat Mar 28 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST SOUTH CAROLINA... Though winds have come down and relative humidity values have recovered, the burn ban continues across the entire state, per the South Carolina Forestry Commission. A Fire Danger Statement will be issued for Sunday across all of northeast South Carolina. $$ IGB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:26 PM EDT, 8 minutes earlier. Its key messages:
- 1) Increased fire danger on Saturday. 2) Hazardous marine conditions expected tonight into Sunday. 3) Frost possible Saturday night away from the coast. 4) Chance for thunderstorms increases latter half of next week.
Area forecast discussion, Mar 27, 2:26 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
226 PM EDT Fri Mar 27 2026
.WHAT HAS CHANGED...
Added 18Z TAF discussion.
&&
.KEY MESSAGES...
1) Increased fire danger on Saturday.
2) Hazardous marine conditions expected tonight into Sunday.
3) Frost possible Saturday night away from the coast.
4) Chance for thunderstorms increases latter half of next week.
&&
.DISCUSSION...
KEY MESSAGE 1...Increased fire danger on Saturday.
Post-frontal gustiness paired with strong cold and dry
advection will make for enhanced fire danger Saturday. It's a
rather marginal setup but with after coord with our state
liaison offices, who collab with Forest Service the following
headlines have been decided upon: The Fire Weather Watch has
been upgraded to Red Flag Warning for SC, where there is also a
state-issued ban on outdoor burning. Our NC counties will now
highlight with a Fire Danger Statement, the decision whether to
leave it or upgrade to RFW to be re- evaluated this evening and
overnight.
KEY MESSAGE 2...Hazardous marine conditions expected tonight
into Sunday.
See the Marine section below for details.
KEY MESSAGE 3: Frost possible Saturday night away from the coast.
Surface high pressure will build in from the north Saturday night
leading to fairly light winds and minimal sky cover. These are
favorable conditions for radiational cooling, but not ideal as a
few knots of NE breeze may persist overnight. At this time, it
appears the best chance for decoupling will be west of the I-95
corridor where the pressure gradient will be weakest, however it
will be too close for comfort anywhere away from the immediate
coast, so consideration should be given to protecting sensitive
plants where possible. Overnight lows are expected to range
from the mid 30s inland to lower 40s at the coast, but they
could easily drop a few degrees lower if the wind does decouple,
and in those traditional cold spots, such as Holly Shelter,
Green Swamp, etc.
KEY MESSAGE 4: Chance for thunderstorms increases latter half of
next week.
Bermuda high pressure will set up next week, and return flow
will result in increasing warmth and moisture. PWAT surges to
1.25+" and isolated to scattered showers and thunderstorms
should dot the radar in the afternoons and evenings by
Wednesday. Coverage should increase a little each day through
Friday. A shortwave will lift from the Plains to the Great
Lakes Thu-Fri and the associated surface front is expected to
remain well NW of the forecast area.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Generally VFR through 06Z with SW winds that will increase this
evening ahead of a strong cold front. Thereafter cigs will lower
from the NW and flirt with MVFR. The front will be quite moisture-
starved and only brief PROB30s are carried for LBT.
Extended Forecast...MVFR cigs possible through around 12Z Sat before
drier air moves in behind a cold front leading to VFR conditions
which should then generally prevail through the rest of the period.
However, there will be low chances for minor restrictions starting
Sun as low-level moisture begins to increase again as high pressure
shifts back offshore.
&&
.MARINE...
Through Saturday...Southwesterly winds will increase this evening,
though the cooler SSTs could make that occur slightly slower than
forecast as mixing is inhibited slightly. With a strong cold front
approaching from the NW tonight the increased pressure gradient will
offset this and winds and seas will build quickly. We may see gale-
force gusts late tonight into Saturday and the Gale Watch has been
raised to a very marginal Gale Warning after collaboration with neighboring
offices. The headline goes through 19Z but can likely be lowered early.
Depending on whether or not this is the case a SCA may be needed for
a few hours thereafter. Spectral buoy plots show that the swell energy
has tapered off and that only wind waves remain. This will be the
case through the period. In fact the sharp frontal veer and Saturday's
gusty N winds will bring two wave groups of less than 5 seconds.
Saturday night through Tuesday...SCA conditions are expected to linger
through Saturday night into Sunday before conditions improve by
Sunday afternoon. Bermuda high pressure will set up Monday and remain
anchored through the week, with generally southerly flow on the
order of 10 to 15 kts.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...Red Flag Warning from 8 AM to 8 PM EDT Saturday for SCZ017-023-
024-032-033-039-054>056-058-059.
MARINE...Gale Warning from 2 AM to 6 PM EDT Saturday for AMZ250-252-254-
256.
&&
WHAT HAS CHANGED...ILM
KEY MESSAGES...ILM
DISCUSSION...MBB
AVIATION...MBB
MARINE...MBB/CRMIn the hours before
Special weather statement, Mar 27, 2:19 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Wilmington NC 219 PM EDT Fri Mar 27 2026 NCZ087-096-099-105>110-280700- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick- Including the cities of Lumberton, Elizabethtown, Bladenboro, Whiteville, Tabor City, Chadbourn, Lake Waccamaw, Burgaw, Surf City, Wilmington, Masonboro, Myrtle Grove, Ogden, Carolina Beach, Seagate, Boiling Spring Lakes, Leland, Shallotte, Oak Island, Long Beach, Southport, and Sunset Beach 219 PM EDT Fri Mar 27 2026 ...FIRE DANGER STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The combination of dry fuels, low relative humidity, and gusty winds will lead to increased fire danger today. Relative humidity values will drop to 25 to 30 percent, accompanied by northwest winds of 15 to 20 mph with gusts to 25 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please refer to your local burn permitting authorities on whether you can burn. If you do, you are advised to use extreme caution. &&
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:25 AM EDT | Fire Weather Watch | ILM | Darlington, Dillon, Florence, Georgetown, Horry, Marion and 2 more | 12 hr |
Nearby
Red Flag Warnings in South Carolina, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.